Alert archive / Nebraska / Red Flag Warnings in 2010

Red Flag Warning 3, NWS North Platte, NE

April 1, 201024 counties in Nebraska

NWS North Platte, NE issued this red flag warning at Apr 1, 2010, 3:08 AM MDT for 24 counties in Nebraska. It took effect at Apr 1, 2010, 11:00 AM MDT. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Apr 1, 2010, 3:08 AM MDT (09:08 UTC)
In effect from
Apr 1, 2010, 11:00 AM MDT
Expired
Apr 1, 2010, 8:00 PM MDT
In force
9 hr
Issued by
NWS North Platte, NE
All 24 counties

Arthur County, NE, Blaine County, NE, Brown County, NE, Chase County, NE, Cherry County, NE, Custer County, NE, Deuel County, NE, Frontier County, NE, Garden County, NE, Garfield County, NE, Grant County, NE, Hayes County, NE, Holt County, NE, Hooker County, NE, Keith County, NE, Lincoln County, NE, Logan County, NE, Loup County, NE, McPherson County, NE, Perkins County, NE, Rock County, NE, Sheridan County, NE, Thomas County, NE, Wheeler County, NE

The radar

The North Platte radar (KLNX), 37 km from the middle of the area, began a volume at 09:08 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 9.1 hours before the alert went out and 57 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, N. Platte/Lee Bi, NE at 00:00Z on 2010-04-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, N. Platte/Lee Bi, NE at 00:00Z on 2010-04-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -9 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2741 m above ground
0-6 km bulk shear
58 kt
0-1 km storm-relative helicity
-9 m²/s²
0-3 km storm-relative helicity
188 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

831 
WWUS83 KLBF 010908
RFWLBF

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTH PLATTE NE
408 AM CDT THU APR 1 2010

.WARM VERY DRY AIR WILL MOVE NORTH INTO NEBRASKA THIS AFTERNOON
PRODUCING VERY LOW HUMIDITY. THIS AIR IS MOVING NORTH IN RESPONSE
TO DEEP LOW PRESSURE WHICH WILL TRACK NORTH THROUGH WESTERN
NEBRASKA THIS AFTERNOON. SOUTHWEST WINDS ARE EXPECTED TO INCREASE
TO 20 TO 30 MPH WITH A FEW HIGHER GUSTS AND HUMIDITY WILL FALL TO
BETWEEN 10 AND 20 PERCENT.


NEZ206-209-210-219-011715-
/O.UPG.KLBF.FW.A.0002.100401T1700Z-100402T0200Z/
/O.NEW.KLBF.FW.W.0003.100401T1700Z-100402T0200Z/
SANDHILLS/VALENTINE NWR/NEBRASKA NATIONAL FOREST/
SAMUEL R MCKELVIE NATIONAL FOREST-LOUP RIVERS BASIN-
FRENCHMAN BASIN-LOESS PLAINS-
408 AM CDT THU APR 1 2010

...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 9 PM CDT THIS
EVENING...

THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A RED
FLAG WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO 9 PM CDT
THIS EVENING. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. 

THE RED FLAG WARNING INCLUDES THE FOLLOWING FIRE WEATHER ZONES:
IN NEBRASKA...206...209...210...219

VERY LOW HUMIDITY AND STRONG WINDS WILL CREATE CRITICAL FIRE
WEATHER CONDITIONS ACROSS PARTS OF SOUTHWEST AND CENTRAL NEBRASKA
THIS AFTERNOON THROUGH EARLY EVENING. 

SOUTHWEST WINDS ARE EXPECTED TO INCREASE TO 20 TO 30 MPH WITH A
FEW HIGHER GUSTS. THIS INCREASE IN WIND SPEED WILL CORRESPOND TO A
DROP IN HUMIDITY TO BETWEEN 10 AND 20 PERCENT. A COLD FRONT WILL
MOVE THROUGH THE REGION LATER TONIGHT PRODUCING ADDITIONAL HAZARDS
FOR FIRE CONTROL WITH WINDS SHIFTING TO THE NORTHWEST.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

&&

$$
2 follow-up statements
452 
WWUS83 KLBF 011040 AAA
RFWLBF

URGENT - FIRE WEATHER MESSAGE...UPDATED
NATIONAL WEATHER SERVICE NORTH PLATTE NE
540 AM CDT THU APR 1 2010

.WARM VERY DRY AIR WILL MOVE NORTH INTO NEBRASKA THIS AFTERNOON
PRODUCING VERY LOW HUMIDITY. THIS AIR IS MOVING NORTH IN RESPONSE
TO DEEP LOW PRESSURE WHICH WILL TRACK NORTH THROUGH WESTERN
NEBRASKA THIS AFTERNOON. SOUTH AND SOUTHWEST WINDS ARE EXPECTED TO
INCREASE TO 20 TO 30 MPH WITH A FEW HIGHER GUSTS AND HUMIDITY WILL
FALL TO BETWEEN 10 AND 20 PERCENT.

NEZ204-020200-
/O.EXA.KLBF.FW.W.0003.100401T1700Z-100402T0200Z/
EASTERN PANHANDLE/CRESCENT LAKE NWR-
440 AM MDT THU APR 1 2010

...RED FLAG WARNING IN EFFECT FROM 11 AM THIS MORNING TO 8 PM MDT
THIS EVENING...

THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A RED
FLAG WARNING...WHICH IS IN EFFECT FROM 11 AM THIS MORNING TO 8 PM
MDT THIS EVENING. 

THE RED FLAG WARNING INCLUDES THE FOLLOWING FIRE WEATHER ZONES:
IN NEBRASKA...204

THE RED FLAG WARNING INCLUDES THE FOLLOWING FIRE WEATHER ZONES:
IN NEBRASKA...206...209...210...219

VERY LOW HUMIDITY AND STRONG WINDS WILL CREATE CRITICAL FIRE
WEATHER CONDITIONS ACROSS PARTS OF SOUTHWEST AND CENTRAL NEBRASKA
THIS AFTERNOON THROUGH EARLY EVENING.

SOUTHWEST WINDS ARE EXPECTED TO INCREASE TO 20 TO 30 MPH WITH A
FEW HIGHER GUSTS. THIS INCREASE IN WIND SPEED WILL CORRESPOND TO
A DROP IN HUMIDITY TO BETWEEN 10 AND 20 PERCENT. A COLD FRONT
WILL MOVE THROUGH THE REGION LATER TONIGHT PRODUCING ADDITIONAL
HAZARDS FOR FIRE CONTROL WITH WINDS SHIFTING TO THE NORTHWEST.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

&&

$$

NEZ206-209-210-219-020200-
/O.CON.KLBF.FW.W.0003.100401T1700Z-100402T0200Z/
SANDHILLS/VALENTINE NWR/NEBRASKA NATIONAL FOREST/
SAMUEL R MCKELVIE NATIONAL FOREST-LOUP RIVERS BASIN-
FRENCHMAN BASIN-LOESS PLAINS-
540 AM CDT THU APR 1 2010

...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 9 PM CDT
THIS EVENING...

A RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 9 PM CDT
THIS EVENING. 

THE RED FLAG WARNING INCLUDES THE FOLLOWING FIRE WEATHER ZONES:
IN NEBRASKA...206...209...210...219

THE RED FLAG WARNING INCLUDES THE FOLLOWING FIRE WEATHER ZONES:
IN NEBRASKA...206...209...210...219

VERY LOW HUMIDITY AND STRONG WINDS WILL CREATE CRITICAL FIRE
WEATHER CONDITIONS ACROSS PARTS OF SOUTHWEST AND CENTRAL NEBRASKA
THIS AFTERNOON THROUGH EARLY EVENING.

SOUTHWEST WINDS ARE EXPECTED TO INCREASE TO 20 TO 30 MPH WITH A
FEW HIGHER GUSTS. THIS INCREASE IN WIND SPEED WILL CORRESPOND TO
A DROP IN HUMIDITY TO BETWEEN 10 AND 20 PERCENT. A COLD FRONT
WILL MOVE THROUGH THE REGION LATER TONIGHT PRODUCING ADDITIONAL
HAZARDS FOR FIRE CONTROL WITH WINDS SHIFTING TO THE NORTHWEST.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

&&

$$
528 
WWUS83 KLBF 012020
RFWLBF

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTH PLATTE NE
320 PM CDT THU APR 1 2010


NEZ204-012130-
/O.CAN.KLBF.FW.W.0003.000000T0000Z-100402T0200Z/
EASTERN PANHANDLE/CRESCENT LAKE NWR-
220 PM MDT THU APR 1 2010

...RED FLAG WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS CANCELLED THE
RED FLAG WARNING. 

THE RED FLAG WARNING INCLUDED THE FOLLOWING FIRE WEATHER ZONES:
IN NEBRASKA...204

CRITICAL FIRE WEATHER CONDITIONS LOOK LIMITED ACROSS THE WHOLE OF
FIRE ZONE 204...THOUGH ELEVATED FIRE CONCERNS WILL CONTINUE ACROSS
THE SOUTH UNTIL THE PASSAGE OF A COLD FRONT THIS EVENING. THE
AREA OF MOST CONCERN WILL BE OVER DUEL AND KEITH COUNTIES BEFORE
THE PASSAGE OF THIS FRONT WHERE ELEVATED FIRE CONCERNS WILL
PERSIST. 

$$

NEZ206-209-210-219-020200-
/O.CON.KLBF.FW.W.0003.000000T0000Z-100402T0200Z/
SANDHILLS/VALENTINE NWR/NEBRASKA NATIONAL FOREST/
SAMUEL R MCKELVIE NATIONAL FOREST-LOUP RIVERS BASIN-
FRENCHMAN BASIN-LOESS PLAINS-
320 PM CDT THU APR 1 2010

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM CDT THIS
EVENING FOR LOW RELATIVE HUMIDITY AND GUSTY WINDS...

THE RED FLAG WARNING INCLUDES THE FOLLOWING FIRE WEATHER ZONES:
IN NEBRASKA...206...209...210...219

LOW PRESSURE IS EXPECTED TO DEEPEN ACROSS SOUTHWEST NEBRASKA
THROUGH THE EARLY EVENING...DRAGGING IN VERY DRY AIR AND GUSTY
WINDS TO THE SOUTHWEST AND PORTIONS OF CENTRAL NEBRASKA PRIOR TO
THE PASSAGE OF COLD FRONT. CONDITIONS MAY STILL APPROACH OR EXCEED
CRITICAL FIRE WEATHER LEVELS...CREATING DANGEROUS CONDITIONS FOR
OPEN BURNING...OR CONTROLLING FIRE STARTS. THIS PASSAGE OF THE
COLD FRONT WILL ALSO CREATE DANGEROUS CONDITIONS TO FIRE CONTROL
WITH A STRONG WIND SHIFT FROM THE SOUTH TO THE NORTHWEST.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

&&

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS North Platte, NE wrote its last area forecast discussion before this red flag warning went out at Apr 1, 2:49 AM MDT, 19 minutes earlier.

Area forecast discussion, Apr 1, 2:49 AM MDT, 19 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTH PLATTE NE
349 AM CDT THU APR 01 2010

.DISCUSSION...
TRENDS OVER THE LAST SEVERAL DAYS FOR LIMITED PRECIP IN THE NORTH
PLATTE WARNING AREA WITH THE PASSAGE OF THE LARGE TROUGH...APPEAR TO
BE COMING TO REALITY. ALL MODELS HAVE NOW KEYED IN ON ONE SHORTWAVE
PASSING TO OUR NORTH...AND ANOTHER TO OUR SOUTH. THE NORTHWEST PART
OF NEB STANDS THE BEST SHOT AT PRECIP THIS AFTERNOON AND TONIGHT
ASSOCIATED WITH THE NORTHERN WAVE...AND HAVE CHANCE POPS GOING HERE.
CAN/T HOWEVER COMPLETELY RULE OUT PRECIP ELSEWHERE WITH THE SOUTHERN
WAVE...AND WILL CONTINUE SLIGHT OR LOW CHANCE POPS TONIGHT THROUGH
FRIDAY. GFS IS STILL HINTING AT SOME WEAK ELEVATED INSTABILITY
CROSSING THE AREA TONIGHT. PREVIOUS FORECAST REMOVED THE THREAT FOR
TSTMS...AND JUST HAD SHWRS. DESPITE THE WEAK INSTABILITY...FEEL THE
THREAT FOR THUNDER IS SLIGHT AT BEST...AND WILL NOT REINTRODUCE
ATTM. MAIN CONCERN TODAY WILL BE HOW STRONG THE WINDS WILL GET AS A
989 MB SFC LOW TRACKS FROM NORTHEAST CO EARLY THIS MORNING...TO
NORTH CENTRAL NEBRASKA LATE THIS AFTERNOON. STRONGEST WINDS SHOULD
REMAIN EAST OF THE AREA...BUT AM CONCERNED ABOUT THE SOUTHWEST...AS
DEEP MIXING ENSUES BEHIND A DRY LINE THAT SURGES NORTHEAST THROUGH
THIS AREA AS THE SFC LOW LIFTS NORTHEAST THIS AFTERNOON. IT APPEARS
WINDS WILL STAY UNDER ADVISORY CRITERIA...BUT SOUTHWEST WIND GUSTS
TO 30 MPH APPEAR LIKELY BEHIND DRY LINE...AND WILL PASS ALONG TO THE
DAY SHIFT TO MONITOR THIS AREA FOR STRONGER WINDS. HIGHS MAY REALLY
TORCH OUT JUST BEHIND THE DRY LINE...AND EAST OF THE APPROACHING
COLD FRONT ACROSS SOUTHWEST AND CENTRAL NEB THIS AFTERNOON...AND
HAVE HIGHS AROUND 80 FOR THESE LOCATIONS. FAR NORTHWEST NEBRASKA
WILL BE MUCH COOLER...AS THE SFC LOW TRACK FROM NORTHEAST COLORADO
TO NORTH CENTRAL NEBRASKA KEEPS THIS AREA IN THE COOL SECTOR THROUGH
THE DAY. HIGHS HERE WILL REMAIN IN THE 50S. AS SFC LOW CONTINUES
MOVING NORTHEAST TONIGHT...A COLD FRONT WILL SWING THOUGH THE AREA
FROM WEST TO EAST...AND BRING BREEZY NORTHWEST WINDS AND COOLER
CONDITIONS FRIDAY. WEEKEND LOOKS MAINLY DRY...WITH A WEAK COLD
FRONTAL PASSAGE SATURDAY NIGHT. HIGHS IN THE LOW TO MID 60S
SATURDAY...WILL COOL JUST SLIGHTLY TO AROUND 60 BEHIND THE FRONT
EASTER SUNDAY. ACTIVE PATTERN CONTINUES FOR NEXT WEEK...WITH ANOTHER
POTENTIAL STORM SYSTEM TO MOVE THROUGH MID WEEK.

&&

.AVIATION...
VFR IS EXPECTED ACROSS MOST AREAS TODAY AND TONIGHT. A COLD FRONT
WILL BEGIN MOVING EAST TONIGHT. THIS MAY PRODUCE AN AREA OF MVFR
CEILINGS AS IT PROGRESSES SOUTH AND EAST LATE TONIGHT.

&&

.FIRE WEATHER...
WARM AND VERY DRY AIR ACROSS NORTHWEST TEXAS AND ERN NM THIS MORNING
WILL LIFT NORTH THROUGH PARTS OF SOUTHWEST AND NORTH CENTRAL
NEBRASKA THIS AFTERNOON. DEEP SFC LOW PRESSURE LIFTING THROUGH WRN
NEBRASKA SHOULD PRODUCE SOUTHWEST WINDS NEAR 25 MPH WITH HIGHER
GUSTS SOUTH OF THE WARM FRONT WHICH SHOULD LIFT NORTH THROUGH
NEBRASKA. A RED FLAG WARNING WILL BE ISSUED TODAY FOR SEVERAL FIRE
WEATHER ZONES.

&&

.LBF WATCHES/WARNINGS/ADVISORIES...RED FLAG WARNING FOR
NEZ206-209-210-219...WHICH INCLUDES THE SANDHILLS/VALENTINE
NWR/NEBRASKA NATIONAL FOREST/SAMUEL R MCKELVIE NATIONAL FOREST/LOUP
RIVERS BASIN/FRENCHMAN BASIN/LOESS PLAINS. START TIME...17Z TODAY.
EXPIRATION TIME...02Z FRIDAY.

&&

DISCUSSION...TAYLOR
AVIATION/FIRE...COLE
Hazardous weather outlook, Mar 31, 2:56 PM MDT, 12 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORTH PLATTE NE
356 PM CDT WED MAR 31 2010

NEZ004>010-022>029-035>038-056>059-069>071-094-012100-
SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN-
GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON-
LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER-
WESTERN CHERRY-
356 PM CDT WED MAR 31 2010 /256 PM MDT WED MAR 31 2010/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND
NORTH CENTRAL NEBRASKA.

.DAY ONE...TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

EXTREME FIRE CONDITIONS WILL BE POSSIBLE ON THURSDAY OVER PORTIONS
OF SOUTHWEST AND CENTRAL NEBRASKA AS TEMPERATURES INCREASE INTO
THE MID 70S TO NEAR 80. WITH THESE WARM TEMPERATURES...RELATIVE
HUMIDITIES WILL DROP INTO THE TEENS...AND COMBINE WITH GUSTY SOUTH
WINDS. OPEN BURNING IS NOT RECOMMENDED AS A COLD FRONT MOVING INTO
THE AREA DURING THURSDAY EVENING MAY LEAD TO DIFFICULT FIRE
CONTROL AS WINDS SWITCH TO THE NORTHWEST AND CONTINUE TO GUST UP
TO 35 MPH.

THUNDERSTORMS ARE POSSIBLE BEHIND AN ADVANCING COLD FRONT THURSDAY
NIGHT AND FRIDAY...EAST OF A LINE FROM IMPERIAL TO SPRINGVIEW. AT
THIS TIME NO SEVERE WEATHER IS EXPECTED.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.

&&

THIS PRODUCT IS NOW AVAILABLE...ALONG WITH OTHER WEATHER...
HYDROLOGICAL AND CLIMATOLOGICAL INFORMATION...AT
HTTP://WWW.WEATHER.GOV/NORTHPLATTE

13

Nearby

Red Flag Warnings in Nebraska, 2010Every red flag warning in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.